Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Geometric interpretation of tight closure and test ideals


Author: Nobuo Hara
Journal: Trans. Amer. Math. Soc. 353 (2001), 1885-1906
MSC (2000): Primary 13A35, 14B05; Secondary 13A02, 14B15
Published electronically: January 16, 2001
MathSciNet review: 1813597
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We study tight closure and test ideals in rings of characteristic $p \gg 0$ using resolution of singularities. The notions of $F$-rational and $F$-regular rings are defined via tight closure, and they are known to correspond with rational and log terminal singularities, respectively. In this paper, we reformulate this correspondence by means of the notion of the test ideal, and generalize it to wider classes of singularities. The test ideal is the annihilator of the tight closure relations and plays a crucial role in the tight closure theory. It is proved that, in a normal $\mathbb Q$-Gorenstein ring of characteristic $p \gg 0$, the test ideal is equal to so-called the multiplier ideal, which is an important ideal in algebraic geometry. This is proved in more general form, and to do this we study the behavior of the test ideal and the tight closure of the zero submodule in certain local cohomology modules under cyclic covering. We reinterpret the results also for graded rings.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13A35, 14B05, 13A02, 14B15

Retrieve articles in all journals with MSC (2000): 13A35, 14B05, 13A02, 14B15


Additional Information

Nobuo Hara
Affiliation: Department of Mathematical Sciences, Waseda University, Okubo, Shinjuku, Tokyo 169-8555, Japan
Address at time of publication: Mathematical Institute, Tohoku University, Sendai 980-8578, Japan
Email: hara@math.tohoku.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9947-01-02695-2
PII: S 0002-9947(01)02695-2
Keywords: Tight closure, test ideal, modulo $p$ reduction, multiplier ideal
Received by editor(s): July 27, 1999
Published electronically: January 16, 2001
Additional Notes: The author is partially supported by Grant for Special Research Project 98A-140, Waseda University, and Grant-in-Aid for Scientific Research No.\ 11740028, Japan
Article copyright: © Copyright 2001 American Mathematical Society